MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 WINGED INFUSION SET WITH INJECTION SITE 20G X 0.75IN; NEEDLE, HYPODERMIC, SINGLE LUMEN

C.R. BARD, INC. (BASD) -3006260740 WINGED INFUSION SET WITH INJECTION SITE 20G X 0.75IN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned.
 
Event or Problem Description
It was reported via chat "all 5 grippers that i have used so far leaks from a crack on the plastic tubing.We received a box of grippers a week ago and we have used five of the so far.I receive several different medication via pumps and syringes (push).After a few uses, a crack develops and medication leaks out.The crack is located in the clear tubing between the y fitting and the needle.These devises were purchase at a local home care service provider in canada.So far each and every one of them has failed after 1 day of use.¿ add info rec'd 08/24/2022: it was reported by ms&s " contacted customer over the phone.We discussed his situation ¿ he has a daughter that has a dual lumen ivad that requires dual access.When she had a single lumen ivad they were using gripper needles from smiths medical (and he said that this is what the lihn provided him with) and they worked great, but when she went to a dual lumen, the grippers didn¿t fit side by side.He stated that the hospital inserted our bard¿ wis 20g with y-site 0.75" for her dual lumen access so the care provider asked the lihn for these but they didn¿t provide them.So he sourced out a place to buy ours instead (cardinal) so that she could have dual access (she uses one lumen for tpn only and the other lumen for ns and meds).Then he noticed that after 2-3 days of infusion the administration set starts to leak.He says that most often it is nurses inserting the access needles and other times it is him, but they have done this for a long time and have not changed anything.I could not think of a reason for this leakage from the tubing based on the information provided.From the information gathered, it seems like this needle set is being used for an appropriate purpose.It was reported this occurred with five devices.This report addresses the first device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leaking infusion sets was inconclusive because the returned samples were non-original lot samples.The product returned for evaluation was two 20ga x 0.75¿ bard winged infusion sets.Both samples were received in their original sealed packages.The devices were unremarkable.Microscopic inspection of the samples did not reveal any damage or evidence of leakage.Attempts to infuse water through the sample using a 12ml syringe revealed both samples to be patent to infusion and aspiration with no observed leaks.No leaks were observed during sustained (>15 seconds) pressurization.No deficiencies were discovered during evaluation of the returned samples; however, the sealed state of the packages suggested that the samples were not the originally implicated devices.Consequently this complaint is inconclusive at this time.A lot history review (lhr) of reer1227 showed six other similar product complaint(s) from this lot number.H3 other text : evaluation findings are in section h.11.

Brand Name
WINGED INFUSION SET WITH INJECTION SITE 20G X 0.75IN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15328059
Report Number3006260740-2022-03402
Device Sequence Number5288119
Product Code FMI
UDI-Device Identifier00801741065866
UDI-Public(01)00801741065866
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K863606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2205220
Device Lot NumberREER1227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date11/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown